Alert archive / West Virginia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 113, NWS Blacksburg, VA

July 13, 2023Greenbrier County, Monroe County, Summers County, West Virginia; Alleghany County, Bath County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2023, 7:34 PM EDT for Greenbrier County, Monroe County, Summers County, West Virginia; Alleghany County, Bath County, Virginia. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2023, 7:34 PM EDT (23:34 UTC)
Expired
Jul 13, 2023, 8:30 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, VA, Bath County, VA, Greenbrier County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 7:55 PM EDTTSTM WND DMGRonceverte, WVTwo trees down in Ronceverte.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 1:56 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2023-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2023-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WUUS51 KRNK 132334
SVRRNK
VAC005-017-WVC025-063-089-140030-
/O.NEW.KRNK.SV.W.0113.230713T2334Z-230714T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
734 PM EDT Thu Jul 13 2023

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northern Alleghany County in west central Virginia...
  Southwestern Bath County in west central Virginia...
  Greenbrier County in southeastern West Virginia...
  Northeastern Summers County in southeastern West Virginia...
  North central Monroe County in southeastern West Virginia...

* Until 830 PM EDT.

* At 733 PM EDT, severe thunderstorms were located along a line
  extending from near Lake Moomaw to Sandstone, moving east at 30
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Alleghany...
  Covington...
  Lewisburg...
  White Sulphur Springs...
  Ronceverte...
  Alderson...
  and Rupert.

This includes The following Location The West Virginia State
Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3795 7959 3793 7961 3759 8063 3782 8094
      3787 8081 3787 8075 3794 8080 3811 8035
      3805 8027 3804 8021 3806 7996 3811 7993
      3812 7994
TIME...MOT...LOC 2333Z 271DEG 27KT 3803 7995 3776 8085 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SH
1 follow-up statement
772 
WWUS51 KRNK 132355
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
755 PM EDT Thu Jul 13 2023

VAC005-017-WVC025-063-089-140030-
/O.CON.KRNK.SV.W.0113.000000T0000Z-230714T0030Z/
Alleghany VA-Bath VA-Greenbrier WV-Summers WV-Monroe WV-
755 PM EDT Thu Jul 13 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR
NORTHERN ALLEGHANY AND SOUTHWESTERN BATH COUNTIES IN WEST CENTRAL
VIRGINIA...SOUTHERN GREENBRIER...NORTHEASTERN SUMMERS AND NORTH
CENTRAL MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...

At 755 PM EDT, severe thunderstorms were located along a line
extending from near Warm Springs to near Alderson, moving east at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Alleghany...
Covington...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Alderson...
and Renick.

This includes The following Location The West Virginia State
Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3795 7959 3793 7961 3759 8063 3781 8090
      3787 8075 3805 8027 3804 8021 3806 7996
      3811 7993 3812 7994
TIME...MOT...LOC 2355Z 271DEG 27KT 3803 7976 3776 8066 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:51 PM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jul 13, 1:51 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
151 PM EDT Thu Jul 13 2023

.SYNOPSIS...
Increasing moisture, and the approach of a front from the Ohio
Valley, will result in a a chance for thunderstorms this
afternoon into tonight. The overall weather pattered favors
scattered mainly afternoon and evening showers and thunderstorms
through the upcoming weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 100 PM EDT Thursday...

    Isolated severe storms possible later this afternoon into
tonight...

Main focus continues to be the threat of strong to isolated severe
convective development later this afternoon into tonight as an upper
disturbance pushes eastward across the TN and Ohio valleys ahead of
a frontal boundary. CAMs lack some consensus on coverage though
mostly agree on some initial triggering along the Blue Ridge earlier
this afternoon, which are starting to see signs of in recent radar
analysis, then a bit more organized cluster of storms by this
evening into the overnight. RAP progged SBCAPE looks to be in the
2500-3000 J/kg range for much of the area and with marginal deep
layer bulk shear of about 30-35 kts some isolated severe development
is possible with the main threat of strong to damaging wind.
Downdrafts could be aided by hydrometeor loading with increasing
PWATs of 1.75-2 inches as moisture advection kicks in from the SW.
Heavy rainfall from efficient precip producers and an isolated
flooding threat will also be possible especially if there are some
training storms which may occur given not much directional shear.

Some patchy or areas of fog may develop late tonight into Friday
morning especially where any low level moisture is increased from
what convection occurs late today/tonight and if winds lax.

Friday afternoon could have a bit more instability present, though
the bulk shear looks a bit less or more confined to the eastern CWA.
Will advertise some decent chance to likely pops for scattered
shower and storm potential with a few strong to severe possible but
not as great of a threat as today.

Forecast confidence is medium to high.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 100 PM EDT Thursday...

     Scattered showers and storms possible for the weekend
with the greater chance Saturday...

We should see a diminishing trend to convection Friday night as the
front and moisture axis pushes southward, though this axis looks to
have a northward surge ahead of the next amplifying shortwave set to
influence the area Saturday afternoon into night. Have increasing
pops accordingly. As the moisture and instability could be more
limited for Sunday with the progression of the cold front, the upper
trough axis remains west of the area so we could still have weak
upper forcing to aid any diurnally driven convection and am
advertising mainly general chance pops.

Max temps for the weekend look to be generally near climo norms,
then a bit cooler in the mountains for Sunday as the aforementioned
front pushes eastward.

Forecast confidence is high.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1130 AM EDT Thursday...

Confidence is moderate for increasing chances of showers and
thunderstorms towards the middle of the week.

The overall synoptic pattern throughout this week will feature a
large upper level ridge in the southwestern United States and
ongoing troughs moving across southeastern Canada and the Great
Lakes. The Mid Atlantic will thus reside in a persistent west to
northwest flow aloft. With a cold front departing offshore on
Monday, that day appears to be the driest of this week as weak high
pressure crosses the Appalachian Mountains. However, another cold
front should approach by Tuesday to bring increasing chances of
showers and thunderstorms. The frontal boundary could stall across
southwest Virginia on Wednesday and linger into Thursday, which
would keep conditions unsettled with daily chances of
convection.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

Afternoon cu field near 3-5 kft with showers and thunderstorms
that could continue into the overnight. Could have reduced vsbys
and VRB gusts with any storms. Late tonight into Friday
morning, there could be some fog development and further reduced
vsbys along with cigs lowering to IFR or possibly lower. Cigs
could have improvement after about 15z though may linger in the
MVFR zone. Winds generally west to SW under 10 kts and some
sites could go light to calm tonight/Friday morning.

Confidence in the above aviation scenario is moderate.

EXTENDED AVIATION OUTLOOK...

The weather pattern favors mainly afternoon and evening
scattered showers and thunderstorms through the weekend. Fog
development is also possible each morning through the weekend
and into early next week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...BMG/AB
NEAR TERM...AB
SHORT TERM...AB
LONG TERM...PW
AVIATION...BMG/AB
Hazardous weather outlook, Jul 13, 2:19 PM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
219 PM EDT Thu Jul 13 2023

WVZ042>044-507-508-141830-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
219 PM EDT Thu Jul 13 2023

...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe storms are possible this afternoon and evening, with the main
threat being damaging winds. Heavy rainfall could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heavy rain from thunderstorms may result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
141830-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
219 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Severe storms are possible this afternoon and evening, with the main
threat being damaging winds. Heavy rainfall could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heavy rain from thunderstorms may result in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Local storm report, Jul 13, 7:00 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
700 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Tstm Wnd Dmg     4 WSW Spring Mills      37.21N 79.00W
07/13/2023                   Campbell           VA   911 Call Center

            Tree and power lines down in the 8000 block
            of Red House Road near Gladys.

&&

RAB
Local storm report, Jul 13, 7:03 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
703 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     Tstm Wnd Dmg     4 WSW Spring Mills      37.20N 79.00W
07/13/2023                   Campbell           VA   911 Call Center

            Power pole down on a private residence near
            the intersection of Bear Creek Road and
            Chetham Road near Gladys.

&&

RAB
Special weather statement, Jul 13, 7:03 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
703 PM EDT Thu Jul 13 2023

NCZ003-019-020-132330-
Yadkin NC-Surry NC-Wilkes NC-
703 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of
southwestern Surry, east central Wilkes and Yadkin Counties through
730 PM EDT...

At 703 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Hill, or near Ronda, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elkin...
Fairview...
Yadkinville...
Jonesville...
Dobson...
Boonville...
and Ronda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3605 8071 3606 8091 3633 8103 3643 8070
      3605 8051
TIME...MOT...LOC 2303Z 260DEG 22KT 3626 8092

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

SH
Local storm report, Jul 13, 7:12 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
712 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Flood            2 ENE Forest            37.38N 79.25W
07/13/2023                   Bedford            VA   Public

            Individual reports that there was
            significant flooding on Graves Mill Road in
            Forest VA. Cars were becoming stuck in the
            water. Some became stranded in high water.
            Others were able to make it through.

&&

RAB
Local storm report, Jul 13, 7:25 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
725 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Hail             Warm Springs            38.05N 79.79W
07/13/2023  E1.00 inch       Bath               VA   Law Enforcement

            largest hailstone was quarter size, but most
            were dime to nickel size.

&&
Special weather statement, Jul 13, 7:29 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
729 PM EDT Thu Jul 13 2023

VAZ034-035-045-046-140000-
Amherst VA-Campbell VA-Bedford VA-Appomattox VA-
729 PM EDT Thu Jul 13 2023

...A strong thunderstorm will impact portions of
northwestern Appomattox, northeastern Campbell, northeastern Bedford,
and southern Amherst Counties and the City of Lynchburg through 800
PM EDT...

At 729 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lynchburg, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lynchburg...
Concord...
Forest...
Coleman Falls...
Madison Heights...
Boonsboro...
and Riverville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3734 7932 3752 7936 3754 7891 3731 7894
TIME...MOT...LOC 2329Z 265DEG 24KT 3740 7917

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:27 PM EDTSpecial Weather StatementRNKNicholas18 min
Jul 13, 3:43 PM EDTSevere Thunderstorm WarningRNKGreenbrier47 min
Jul 13, 4:31 PM EDTSevere Thunderstorm WarningRNKGreenbrier44 min
Jul 13, 6:52 PM EDTSpecial Weather StatementRNKGreenbrier, Summers23 min
Jul 13, 6:59 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Summers31 min
Jul 13, 7:59 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe, Summers46 min
Jul 13, 2:31 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington14 min
Jul 13, 2:46 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington14 min
Jul 13, 2:51 PM EDTSpecial Weather StatementRNKFranklin24 min
Jul 13, 3:00 PM EDTSpecial Weather StatementRNKBath15 min
Jul 13, 3:03 PM EDTSevere Thunderstorm WarningRNKFranklin42 min
Jul 13, 3:18 PM EDTAreal Flood AdvisoryRNKCarroll4 hr
Jul 13, 3:31 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg29 min
Jul 13, 3:38 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg52 min
Jul 13, 3:50 PM EDTSpecial Weather StatementRNKCity of Galax25 min
Jul 13, 4:02 PM EDTAreal Flood AdvisoryRNKAlleghany, City of Covington3 hr
Jul 13, 4:18 PM EDTSpecial Weather StatementRNKCity of Buena Vista27 min
Jul 13, 4:20 PM EDTSpecial Weather StatementRNKBath25 min
Jul 13, 4:36 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg39 min
Jul 13, 4:38 PM EDTSpecial Weather StatementRNKBotetourt22 min
Jul 13, 4:54 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Lexington51 min
Jul 13, 5:04 PM EDTSpecial Weather StatementRNKAmherst26 min
Jul 13, 5:07 PM EDTSpecial Weather StatementRNKMontgomery38 min
Jul 13, 5:12 PM EDTSevere Thunderstorm WarningRNKCraig, Montgomery, Roanoke63 min
Jul 13, 5:12 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge48 min
Jul 13, 5:14 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell46 min
Jul 13, 5:17 PM EDTSpecial Weather StatementRNKBuckingham28 min
Jul 13, 5:19 PM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg3 hr
Jul 13, 5:37 PM EDTAreal Flood AdvisoryRNKBedford, Botetourt, Rockbridge3 hr
Jul 13, 5:47 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg43 min
Jul 13, 6:04 PM EDTSpecial Weather StatementRNKGrayson26 min
Jul 13, 6:06 PM EDTSpecial Weather StatementRNKBotetourt24 min
Jul 13, 6:09 PM EDTSpecial Weather StatementRNKAppomattox21 min
Jul 13, 6:26 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg34 min
Jul 13, 6:27 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax20 min
Jul 13, 6:30 PM EDTFlash Flood WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg10 hr
Jul 13, 6:30 PM EDTSpecial Weather StatementRNKBotetourt30 min
Jul 13, 6:35 PM EDTSpecial Weather StatementRNKAlleghany40 min
Jul 13, 6:59 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte61 min
Jul 13, 7:29 PM EDTSpecial Weather StatementRNKCity of Lynchburg31 min
Jul 13, 7:41 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg64 min
Jul 13, 7:51 PM EDTSpecial Weather StatementRNKBedford, Campbell24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2023Severe Thunderstorm Warnings in Virginia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.